MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352505
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was required due to mechanical failure and loosening of the stem.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Details regarding the patient¿s weight-bearing status, bone quality and fall/trauma history were not provided.Although evidence of metallosis was reported during the revision surgery, no supporting clinical documentation has been provided for review.A medical evaluation of the reported complaint concluded that based on the limited medical information provided, and without the complaint device, the root cause of the reported component loosening and pain cannot be determined.However, the reported articulation between the femoral neck and the liner reported in the intraoperative findings could have been a contributing factor to or a result of the loosening which caused the pain.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SMF STEM WITH STIKTITE SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8028288
Report Number1020279-2018-02320
Device Sequence Number11060406
Product Code LPH
UDI-Device Identifier03596010619617
UDI-Public03596010619617
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2020
Device Catalogue Number71352505
Device Lot Number09MTM0010A
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/11/2018
10/11/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/15/2018
05/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342340/11FM05418; 71344249/10BT39296
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR